Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Had very violent vomiting episodes with blood shot eye. Is it due to burst blood vessel?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I had very violent vomiting episodes Monday morning and today I have a bloodshot eye that came on this morning. Could I have burst a blood vessel or weakened it due to vomiting and the reaction was delayed until today?
Posted Wed, 19 Jun 2013 in Vision and Eye Disorders
Answered by Dr. Pragnesh Vachharajani 17 minutes later

Thanks for posting your query.

I think what you are talking about is bright red, dense bloody area on the white part of the eye.

This is called a subconjunctival hemorrhage.

It may to small to begin with, so might not have been noticed for couple of days.

This kind of violent vomiting can lead to this. This normally looks like a bloody spot in one eye that doesn't hurt, but just looks bad, don't worry. It should clear up on its own within a week or two.

You should seek medical attention if,

>You have a headache along with blurred vision or confusion.
>You are seeing halos around lights
>Increasing redness
>Any other complaints like watering from eye, discharge etc.

I hope this helps.

Wishing you good health.



Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor